Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 6, 2008, 2:28 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 2:28 PM CDT (19:28 UTC)
- Expired
- May 6, 2008, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:48 AM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, May 6, 2:48 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 248 AM CDT TUE MAY 6 2008 .DISCUSSION... BEGINNING OF COMPLEX PATTERN IS UPON US AS UPPER LOW DIGS IN OFF THE COAST OF SRN CA. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES LOW CENTERED SW OF SRN CA...WITH NRN STREAM WAVE DROPPING ACROSS AB/MT/ID. STRONG NRN STREAM JET WAS PUNCHING BEHIND WAVE...WITH 100KT COMING ASHORE IN NWRN WA. MOISTURE TONGUE AT 850MB HAD REACHED N INTO CTRL KS...WITH 12C DEWPOINT AT KDDC BUT 0C DEWPOINT AT KLBF. MOISTURE WAS SUPPRESSED SW OF A MID-LEVEL RIDGE AXIS EXTENDING FROM LA THROUGH AR/ERN KS/CTRL NEB/SWRN SD. AT 07Z...A WEAK SFC WARM FRONT /MAINLY INDICATED BY WIND SHIFT AND DEWPOINT GRADIENT/ WAS NOTED EXTENDING ACROSS SERN SD THROUGH NEAR KSUX TOWARD KDVN. IR IMAGERY INDICATES DEVELOPING ACCAS FIELD ALONG THIS BDRY...WITH A FEW SHRA/TSRA ON REGIONAL RADAR MOSAIC. TSRA ACTIVITY WAS ALSO MOVING INTO WRN SD. MCSS WERE ONGOING ACROSS SRN/SERN KS...AS WELL AS MOVING SEWD OUT OF THE TX PANHANDLE...WITH BREAK BETWEEN IN OK FILLING IN WITH TSRA. DIFFICULT AND LOW-CONFIDENCE FORECAST FOR TODAY/TNGT...AS NONE OF THE OPERATIONAL MODELS INDICATED THE ONGOING MCS IN KS TO BE IN SERN KS BY 06Z...WHICH WILL CERTAINLY IMPACT CONVECTIVE EVOLUTION LATER TODAY. IN ADDITION...MODELS HAVE TRENDED SIGNIFICANTLY SWD WITH EJECTION OF UPPER LOW WED/THURS...WITH LOW NOW PROGGED TO MOVE ACROSS THE SRN PLAINS. MODELS DID LIGHT UP THE BDRY NEAR THE SD/NEB BORDER INTO NW IA WITH PRECIP THIS MRNG...WHICH IS SUPPORTED BY INDICATIONS OF SHRA/TSRA DEVELOPMENT THERE. EXPECT PRECIP TO CONTINUE TO BREAK OUT THERE IN THE EARLY MRNG HRS...PARTICULARLY AS LOW-LEVEL JET CONTINUES TO VEER INTO THE VICINITY. MAY ALSO SEE TSRA BRUSH THE SRN CWA EARLY TODAY. FOR REST OF TODAY...STILL EXPECT MOISTURE TO CONTINUE TO FEED INTO THE CTRL PLAINS IN WAKE OF MORNING MCS ACTIVITY. AMT OF DESTABILIZATION WILL DEPEND ON WHEN CLOUDS/TSRA CLEAR THE CWA...BUT STILL APPEARS MUCH OF NEB/IA WILL BECOME UNCAPPED BY MID-AFTN. COLD FRONT WILL BE APPROACHING THE CWA...BUT AT 00Z WILL STILL EXTEND ROUGHLY FROM NERN SD THROUGH N CTRL NEB TOWARD NWRN KS. OTHERWISE...WILL BE LITTLE IN THE WAY OF A SFC FOCUS OTHER THAN SOME WEAK CONVERGENCE IN THE WARM SECTOR. CONFIDENCE IS THERE FOR TSRA DEVELOPING IN THE CTRL PLAINS THIS AFTN/EVNG...BUT IS LOW IN THE LOCATION OF THAT CONVECTION. STRONGEST INSTABILITY APPEARS TO DEVELOP IN CTRL KS NWD TO N CTRL NEB...WITH AMPLE SHEAR 0-6KM BULK SHEAR FOR SUPERCELL DEVELOPMENT. WEAK 0-1KM SHEAR/HELICITY SHOULD LIMIT TOR THREAT IN THE AREA...LEAVING HAIL AND WIND THE MAIN THREATS WITH CONVECTION TODAY/TNGT. CONVECTION SHOULD PERSIST INTO THE OVERNIGHT HOURS TNGT...DEVELOPING INTO A COMPLEX THAT MOVES ACROSS NEB/IA AS THE FRONT SAGS SEWD. MODELS ARE MUCH FASTER WITH PROGRESSION OF FRONT THROUGH CWA WITH LOW NOW CENTERED MUCH FURTHER S /IN THE TX PANHANDLE BY 18Z WED/...WITH DRIER AIR BUILDING IN BEHIND THE FRONT. THIS POSITIONING SHLD KEEP HEAVY RAIN THREAT WELL S OF THE CWA ON WED. LEANED TOWARD MORE CONSISTENT ECMWF SOLUTION...WHICH WAS NOT QUITE AS FAST AS NAM/GFS BUT STILL MUCH FASTER THAN 24 HRS AGO. HAVE CLEARED POPS THROUGH CWA MUCH MORE QUICKLY ON WED THAN PREVIOUS FCSTS. ECMWF/GFS AGREE IN PULLING A NRN STREAM WAVE THROUGH THE NRN PLAINS ON THURS...AND HAVE INCREASED POPS THERE. ALSO COOLED MAX TEMPS ON WED/THURS...PARTICULARLY IN THE NRN CWA ON THURS...WITH FRONT MOVING THROUGH MORE QUICKLY WED AND CLOUDS/SHRA POTENTIALLY HOLDING DOWN TEMPS THURS. MADE NO CHANGES BEYOND THURS WITH ATTENTION TO MORE IMMINENT WEATHER CONCERNS. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK FOR FORECAST VALID THRU 07/06Z. SCATTERED SHOWERS AND ISOLATED TSTMS THIS MORNING ARE EXPECTED TO REMAIN MOSTLY NORTHEAST OF KOFK/KOMA OR WELL SOUTH OF THE REGION AND THUS WERE LEFT OUT OF TAF FORECAST BEFORE 18Z. INSTABILITY INCREASES THIS AFTN AND TSTM CHCS WERE INCLUDED AT ALL 3 TAF SITES AFT 18Z...ALTHOUGH IT APPEARS MOST LIKELY TIME PD WILL BE IN 00Z-06Z PD AS A COLD FRONT MOVES INTO NCNTRL NEBR. VFR CONDITIONS GENERALLY EXPECTED OUTSIDE OF ANY CONVECTION...ALTHOUGH STRATO CUMULUS CIGS IN 2000-3000 FT RANGE COULD SPREAD INTO SECTIONS OF ERN NEBR IN 13-16Z PD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/CHERMOK
Hazardous weather outlook, May 6, 12:25 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1225 PM CDT TUE MAY 6 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1225 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OVER SOUTH DAKOTA ARE EXPECTED TO MOVE OR DEVELOP INTO NORTHEAST NEBRASKA THIS AFTERNOON THEN CONTINUE TO SPREAD INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA INTO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN ON SATURDAY...THOUGH IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF NORTHEAST NEBRASKA AND LATE THIS AFTERNOON INTO THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 24 min |
| May 6, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.